Murdoch University Research Repository

Welcome to the Murdoch University Research Repository

The Murdoch University Research Repository is an open access digital collection of research
created by Murdoch University staff, researchers and postgraduate students.

Learn more

Nonlocal continuum solvation model with exponential susceptibility kernels

Basilevsky, M.V. and Parsons, D.F.ORCID: 0000-0002-3956-6031 (1998) Nonlocal continuum solvation model with exponential susceptibility kernels. The Journal of Chemical Physics, 108 (21). pp. 9107-9113.

PDF - Published Version
Download (113kB)
Link to Published Version:
*Subscription may be required


An algorithm is developed for performing calculations for the nonlocal electrostatic solvation theory of an ion in a cavity, accounting for electrostaticboundary conditions. The latter implies an induced charge distribution on the cavity surface as well as an induced volume charge distribution in the medium. This approach is validated by a variational derivation which also provides a general expression for the solvation energy. The procedure, implemented for spherical ions, is tested by calculating the analytic solution for an exponential nonlocal dielectric kernel and determining the corresponding solvation energy. Parametrization is presented for a range of solvents, fitted to experimental solvation energies.

Item Type: Journal Article
Publisher: American Institute of Physics
Copyright: © 1998 American Institute of Physics
Item Control Page Item Control Page


Downloads per month over past year